Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Sep 8, 2022, 7:25 AM EDT for Levy County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2022, 7:25 AM EDT (11:25 UTC)
- Expired
- Sep 8, 2022, 8:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 8, 3:20 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 8, 3:20 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 AM EDT Thu Sep 8 2022
.DISCUSSION...
Issued at 312 AM EDT Thu Sep 8 2022
The forecast for the next several days will be shaped mainly by a
large upper level trough digging into the northern Gulf Coast
today, then cutting off and holding over the Gulf Friday before
being picked back up by another longwave trough over the weekend.
At the surface, this feature will support a weak surface trough
that will remain fairly stationary over the north central Gulf of
Mexico today through the start of the weekend, favoring southerly
low level flow over the Florida Peninsula. As a result, numerous
to widespread showers and thunderstorms are expected each day
through the weekend, with above normal QPFs expected. Widespread
rain totals through the weekend are expected to run 2 to 3 inches
along the coast, and 1 to 2 inches over the interior, with higher
amounts generally to the north. However, with storms expected to
train onshore, it is possible that some locations will see
significantly higher rain totals over the next few days, leading
to areal and river flooding. As a result, a Flood Watch has been
issued for Levy and Citrus Counties for Friday and Saturday, but
it should be noted that this watch may need to be expanded to
more counties as the event unfolds. Otherwise, the increased rain
and cloud cover will suppress afternoon high temperatures
slightly.
During the first half of next week, the upper level trough will get
absorbed into a potent longwave trough swinging through the Midwest,
while broad ridging aloft builds over Florida. With ridging
overhead, temperatures will climb back up to slightly above normal.
However, a break from the rainy conditions may not come quite that
quickly, as the longwave trough will continue to drag a plume of low
level moisture across the Florida Peninsula, with PWAT values
forecast to remain around 2.0 to 2.25 inches resulting in
numerous showers and storms each day.
&&
.AVIATION...
(06Z TAFS)
Issued at 312 AM EDT Thu Sep 8 2022
Showers and a few storms are expected to be moving onshore
throughout the morning, with periods of flight category disruptions
possible as storms pass over individual terminals. More widespread
storms will develop over the Florida Peninsula through the afternoon
and early evening.
&&
.MARINE...
Issued at 312 AM EDT Thu Sep 8 2022
Weak high pressure over the waters this morning will give way as a
trough builds into the central Gulf of Mexico and holds through the
upcoming weekend. This trough will help increase atmospheric
moisture with numerous to widespread showers and storms expected
each day. Gradient winds will remain less than 15 knots, although
the widespread thunderstorms will produce locally higher winds and
hazardous boating conditions.
&&
.FIRE WEATHER...
Issued at 312 AM EDT Thu Sep 8 2022
Relative humidity will not drop to critically low levels this
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 78 88 79 / 80 70 90 60
FMY 90 77 90 77 / 80 50 90 50
GIF 90 75 88 76 / 80 40 90 30
SRQ 87 75 87 76 / 80 70 90 70
BKV 88 72 88 74 / 80 50 90 60
SPG 86 78 86 79 / 80 80 90 70
&&
Sea Breeze Thunderstorm Regime For Thursday: 6
Sea Breeze Thunderstorm Regime For Friday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from Friday morning through Saturday evening for
Coastal Citrus-Coastal Levy-Inland Citrus-Inland Levy.
Gulf waters...None.
&&
FlemingHazardous weather outlook, Sep 8, 5:10 AM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 510 AM EDT Thu Sep 8 2022 FLZ139-142-239-242-090000- Coastal Levy-Coastal Citrus-Inland Levy-Inland Citrus- 510 AM EDT Thu Sep 8 2022 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for west central Florida. .DAY ONE...Today and tonight. Numerous showers and thunderstorms are expected to move across the region today and some of the stronger storms could contain gusty winds, frequent lightning, and locally heavy rainfall that could cause flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of showers and thunderstorms are expected Friday into Saturday and excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Some of the stronger storms could also contain brief gusty winds and frequent lightning, . Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. For Sunday through next Wednesday, numerous showers and thunderstorms are expected each day with the main concern continuing to be locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. FLZ043-050-052-056-057-061-148-149-151-155-160-162-165-248-249-251- 255-260-262-265-GMZ830-836-850-853-856-870-873-876-090000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Hernando- Coastal Pasco-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Hernando-Inland Pasco- Inland Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte- Inland Lee-Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 510 AM EDT Thu Sep 8 2022 This Hazardous Weather Outlook is for southwest Florida, west central Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Numerous showers and thunderstorms are expected to move across the region today and some of the stronger storms could contain gusty winds, frequent lightning, and locally heavy rainfall that could cause flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of showers and thunderstorms are expected Friday into Saturday. Some of the stronger storms could contain brief gusty winds, frequent lightning and locally heavy rainfall. For Sunday through next Wednesday, numerous showers and thunderstorms are still expected each day with the main concern continuing to be locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:30 AM EDT | Flood Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more | 65 hr |
| Sep 8, 4:09 AM EDT | Special Marine Warning | TBW | 66 min | |
| Sep 8, 6:15 AM EDT | Special Marine Warning | TBW | 90 min | |
| Sep 8, 7:18 AM EDT | Special Marine Warning | TBW | 42 min | |
| Sep 8, 7:36 AM EDT | Special Weather Statement | TBW | Hernando | 24 min |
| Sep 8, 8:02 AM EDT | Special Weather Statement | TBW | Levy | 28 min |
| Sep 8, 8:15 AM EDT | Tornado Warning | TBW | Levy | 30 min |
| Sep 8, 8:46 AM EDT | Special Weather Statement | TBW | Alachua | 14 min |
| Sep 8, 9:48 AM EDT | Areal Flood Advisory | TBW | Hernando | 72 min |
| Sep 8, 11:03 AM EDT | Special Marine Warning | TBW | 27 min | |
| Sep 8, 11:11 AM EDT | Special Weather Statement | TBW | Pinellas | 34 min |
| Sep 8, 11:17 AM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 28 min |
| Sep 8, 11:42 AM EDT | Special Marine Warning | TBW | 33 min | |
| Sep 8, 11:53 AM EDT | Special Weather Statement | TBW | Hillsborough | 37 min |
| Sep 8, 12:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Sep 8, 12:28 PM EDT | Special Marine Warning | TBW | 62 min | |
| Sep 8, 12:36 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| Sep 8, 12:42 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco, Pinellas | 63 min |
| Sep 8, 12:47 PM EDT | Tornado Warning | TBW | Pasco | 28 min |
| Sep 8, 1:15 PM EDT | Special Weather Statement | TBW | Pasco | 45 min |
| Sep 8, 2:00 PM EDT | Special Weather Statement | TBW | Polk | 60 min |
| Sep 8, 3:45 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 30 min |
| Sep 8, 4:15 PM EDT | Special Weather Statement | TBW | Lee | 45 min |
| Sep 8, 4:20 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 25 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.